Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 26, 2025, 1:05 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Apr 27, 2025, 10:00 AM MDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2025, 1:05 PM MDT (19:05 UTC)
- In effect from
- Apr 27, 2025, 10:00 AM MDT
- Expired
- Apr 27, 2025, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 2:55 PM MDT | NON-TSTM WND GST 60 | 2 W Artesia, NM | AWOS station KATS Artesia. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.7
The text
As transmitted.
292 WWUS74 KMAF 261905 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 105 PM MDT Sat Apr 26 2025 NMZ027-TXZ270-271-271200- /O.NEW.KMAF.HW.W.0025.250427T1600Z-250428T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 105 PM MDT Sat Apr 26 2025 /205 PM CDT Sat Apr 26 2025/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ TO 9 PM MDT /10 PM CDT/ SUNDAY... * WHAT...Southwest winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 10 AM MDT /11 AM CDT/ to 9 PM MDT /10 PM CDT/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-271200- /O.NEW.KMAF.WI.Y.0018.250427T1600Z-250428T0300Z/ Eddy County Plains- Including the cities of Carlsbad Caverns NP, Carlsbad, and Artesia 105 PM MDT Sat Apr 26 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eddy County Plains. * WHEN...From 10 AM to 9 PM MDT Sunday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects that could be damaged or blown away by strong winds. && $$ DAC
2 follow-up statements
991 WWUS74 KMAF 270823 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 223 AM MDT Sun Apr 27 2025 NMZ027-TXZ270-271-280300- /O.CON.KMAF.HW.W.0025.250427T1600Z-250428T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 223 AM MDT Sun Apr 27 2025 /323 AM CDT Sun Apr 27 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 10 AM MDT /11 AM CDT/ this morning to 9 PM MDT /10 PM CDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-280300- /O.CON.KMAF.WI.Y.0018.250427T1600Z-250428T0300Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad Caverns NP, and Carlsbad 223 AM MDT Sun Apr 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eddy County Plains. * WHEN...From 10 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects that could be damaged or blown away by strong winds. && $$
485 WWUS74 KMAF 271900 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 100 PM MDT Sun Apr 27 2025 NMZ027-TXZ270-271-280300- /O.CON.KMAF.HW.W.0025.000000T0000Z-250428T0300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 100 PM MDT Sun Apr 27 2025 /200 PM CDT Sun Apr 27 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 9 PM MDT /10 PM CDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-280300- /O.CON.KMAF.WI.Y.0018.000000T0000Z-250428T0300Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad Caverns NP, and Carlsbad 100 PM MDT Sun Apr 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eddy County Plains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects that could be damaged or blown away by strong winds. && $$ Chehak
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 26, 11:19 AM MDT, 1 hour 46 minutes earlier. Its key messages:
- Updated at 1213 PM CDT Sat Apr 26 2025
- Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out.
- An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours.
- A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures.
Area forecast discussion, Apr 26, 11:19 AM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1219 PM CDT Sat Apr 26 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1213 PM CDT Sat Apr 26 2025 - Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out. - An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours. - A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures. && .SHORT TERM... (Today through Sunday afternoon) Issued at 304 AM CDT Sat Apr 26 2025 An upper-level trough continues to hover over the western CONUS, keeping the door open for more disturbances to roll through our region this weekend. Saturday, another shortwave whips across the area while a stationary boundary lies in the Texas Panhandle and the dryline sets in a manner that nearly follows along the Pecos River. By Saturday afternoon, some isolated storms are expected to trigger along the dryline, but most of the shower/storm activity looks to revolve around the position of the stationary boundary. Based on short-range models, a line of storms is progged to develop along the stationary front and move from north to south during the afternoon/early evening. A couple of these storms will have the potential to be on the strong to severe side, with the main threats being large hail and damaging winds, although a tornado or two cannot be ruled out. PoPs tomorrow range from 20%-60%, with the best chances over our northern counties. In terms of temperatures, highs will range from the upper 70s to mid 80s north of the Pecos, while areas south of the Pecos reach mainly into the upper 80s to upper 90s. Lows Saturday night fall into the upper 50s to mid 60s. Sunday, lee troughing develops a surface low that tracks from Colorado toward the Midwest. This tightens our pressure gradient, leading to breezy southwesterly and southerly winds. The strongest winds will be over the mountains and adjacent plains in New Mexico. Diurnal heating may help kick up a few showers/storms along the dryline near the Big Bend Sunday afternoon, though PoPs will be relatively low (10%-30%). Provided ample moisture and instability, a few storms could once again become strong to severe, with large hail and damaging winds as the main threats. Highs Sunday top off in the upper 80s to upper 90s. && .LONG TERM... (Sunday night through Friday) Issued at 304 AM CDT Sat Apr 26 2025 The long term period sees a continuation of an active weather pattern. An upper-level trough lingers out west and shortwave disturbances continue to pass within a generally southwesterly flow aloft. The dryline also hangs around the area, serving as a focal point for shower/storm development over the eastern Permian Basin and Lower Trans Pecos Monday afternoon as highs warm into the 80s and 90s. By Tuesday, the upper-level trough finally gets moving and digs into the Desert Southwest. A Pacific front shaves a few degrees off of Tuesday's highs compared to Monday and brings the return of better rain chances across the area. Another front swings in Thursday afternoon, dropping highs mostly into the 70s and 80s on Friday. && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Sat Apr 26 2025 MVFR ceilings remain present at MAF and HOB early this afternoon, but this is expected to lift within the next hour or so. VFR conditions and continued southeast winds are expected for all through the remainder of the afternoon into tonight. HOB and MAF have a medium probability of thunderstorms in the vicinity late this afternoon and evening with direct TAF impacts possible. The most likely time for this activity is between 20-23Z for HOB and 23-02Z for MAF. Gusty winds and reduced visibility may be present in and around thunderstorms. MVFR ceilings make a return during the morning hours on Sunday. These ceilings are expected to be confined to MAF and HOB, though a brief reduction at other terminals remains low but possible. Ceilings will lift to VFR by afternoon once again. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 91 66 91 / 20 10 20 10 Carlsbad 59 93 60 89 / 0 10 0 0 Dryden 66 91 66 91 / 0 10 30 20 Fort Stockton 66 96 68 95 / 0 20 20 20 Guadalupe Pass 61 86 59 80 / 0 0 0 0 Hobbs 60 91 59 87 / 10 10 10 0 Marfa 55 89 59 88 / 0 10 20 10 Midland Intl Airport 64 91 66 90 / 10 10 20 10 Odessa 65 91 66 90 / 10 10 20 10 Wink 65 96 65 94 / 0 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....95 AVIATION...91
In the hours before
Local storm report, Apr 26, 7:28 AM MDT, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
828 AM CDT Sat Apr 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM Flash Flood 4 W Malaga 32.23N 104.15W
04/26/2025 Eddy NM Fire Dept/Rescue
At 253 AM MDT a swift water rescue was
conducted near a low water crossing across
Black River near Black River Road. Vehicle
was reported to have been swept downstream.
No injuries were reported.
0541 AM Flash Flood 2 WNW Malaga 32.24N 104.10W
04/26/2025 Eddy NM Fire Dept/Rescue
At 441 AM MDT a swift water rescue was
conducted at a low water crossing over the
Black River along Higby Hole Road. No
injuries were reported.
&&Local storm report, Apr 26, 8:53 AM MDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
953 AM CDT Sat Apr 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM Flash Flood 15 SSE Malaga 32.04N 103.96W
04/26/2025 Eddy NM Public
A social media post showed an oil field road
closed due to flooding of a low water
crossing near the Pecos River in far
southern Eddy County.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:23 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
| Apr 25, 7:37 PM MDT | Special Weather Statement | MAF | Eddy | 38 min |
| Apr 25, 8:06 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| Apr 25, 9:17 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 58 min |
| Apr 25, 9:26 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Apr 25, 9:50 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Apr 25, 10:03 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| Apr 25, 10:58 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Apr 25, 11:58 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Apr 26, 1:18 AM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 57 min |
| Apr 26, 2:40 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 44 min |
| Apr 26, 3:20 AM MDT | Special Weather Statement | MAF | Lea | 40 min |
| Apr 26, 3:34 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 29 min |
| Apr 26, 1:05 PM MDT | Wind Advisory | MAF | Eddy | 32 hr |
| Apr 26, 1:15 PM MDT | Red Flag Warning | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 32 hr |
| Apr 26, 5:53 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 37 min |
| Apr 25, 6:12 PM MDT | Special Weather Statement | MAF | Loving, Winkler | 48 min |
| Apr 25, 6:29 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Apr 25, 6:46 PM MDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 44 min |
| Apr 25, 7:00 PM MDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 26, 3:41 PM MDT | Special Weather Statement | MAF | Loving | 49 min |
| Apr 26, 3:47 PM MDT | Special Weather Statement | MAF | Reeves | 43 min |
| Apr 26, 3:49 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 56 min |
| Apr 26, 3:55 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 65 min |
| Apr 26, 4:31 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 59 min |
| Apr 26, 4:43 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 62 min |
| Apr 26, 5:03 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 57 min |
| Apr 26, 5:12 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 63 min |
| Apr 26, 5:40 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.